Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Detroit, MI

May 13, 2011Genesee County, Shiawassee County, Michigan

NWS Detroit, MI issued this flash flood warning at May 13, 2011, 9:07 PM EDT for Genesee County, Shiawassee County, Michigan. It was in force for 100 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 9:07 PM EDT (01:07 UTC)
Expired
May 13, 2011, 10:47 PM EDT
In force
100 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Genesee County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 9:14 PM EDTFLASH FLOODGaines, MIWATER OVER ROADS AND FLOODING PROPERTIES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WGUS53 KDTX 140107
FFWDTX
MIC049-155-140400-
/O.NEW.KDTX.FF.W.0001.110514T0107Z-110514T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
907 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 905 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY        
  THUNDERSTORM BETWEEN GAINES...DURRAND AND BANCROFT PRODUCING       
  RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DURAND...FLUSHING...OWOSSO...BANCROFT...BYRON...CORUNNA...GAINES...
  LENNON...LINDEN...MORRICE AND SWARTZ CREEK.

THERE HAVE BEEN NUMEROUS SPOTTER REPORTS FROM GAINS TO THE SHIAWASEE 
COUNTY LINE OF FLOODED ROADS MAKING IT IMPOSSIBLE FOR CARS TO PASS 
THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422

$$

SC
2 follow-up statements
782 
WGUS73 KDTX 140134
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT FRI MAY 13 2011

MIC049-155-140400-
/O.CON.KDTX.FF.W.0001.000000T0000Z-110514T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-SHIAWASSEE MI-
934 PM EDT FRI MAY 13 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SHIAWASSEE AND
SOUTHWESTERN GENESEE COUNTIES UNTIL MIDNIGHT EDT...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THE STORMS WHICH PRODUCED THE TORRENTIAL RAINFALL NEAR GAINES AND 
BANCROFT HAVE WEAKENING AND ARE SLOWLY MOVING SOUTH. PERIODS OF 
HEAVY RAINFALL SHOULD HOWEVER CONTINUE THROUGH THE NEXT 
HOUR...ESPECIALLY IN AND AROUND BYRON AND ARGENTINE. RAINFALL RATES 
UP TO TWO INCHES PER HOUR REMAIN POSSIBLE.

THERE HAVE ALREADY BEEN REPORTS OF FLOODING IN AND AROUND GAINES AND 
BANCROFT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...DURAND...BANCROFT...BYRON...GAINES...LENNON AND...LINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422

$$

SC
201 
WGUS73 KDTX 140247
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EDT FRI MAY 13 2011

MIC049-155-140302-
/O.CAN.KDTX.FF.W.0001.000000T0000Z-110514T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-SHIAWASSEE MI-
1047 PM EDT FRI MAY 13 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN SHIAWASSEE
AND SOUTHWESTERN GENESEE COUNTIES IS CANCELLED...

RAINFALL WILL CONTINUE TO DECREASE IN INTENSITY. THE FLASH FLOOD 
WARNING HAS BEEN REPLACED BY AN URBAN AND SMALL STREAM FLOOD 
ADVISORY. 

LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:54 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 13, 6:54 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT FRI MAY 13 2011

.AVIATION...

GENERALLY LOOKING AT TWO AREAS OF THUNDERSTORMS THIS EVENING. THE
FIRST ARE THE STORMS LIFTING NORTHWARD FROM INDIANA AND OHIO
ASSOCIATED WITH A DEEP MOISTURE PLUME IN ADVANCE OF THE UPPER LOW
OVER MISSOURI. THE SECOND REGION OF STORMS HAVE DEVELOPED ALONG A
COLD FRONT WHICH EXTENDS FROM THE THUMB INTO CENTRAL MICHIGAN. THIS
FRONT WILL CONTINUE TO SLIDE SOUTH THIS EVENING...WHILE THE DEEP
MOIST AXIS LIFTS NORTH. THIS LOOKS TO PROVIDE A FAIRLY GOOD CHANCE
OF THUNDERSTORMS FROM FNT SOUTH THROUGH THE EVENING BEFORE SURFACE
BASED INSTABILITY WANES. THE COLD FRONT WILL THEN CONTINUE TO PUSH
SOUTH TOWARD METRO DETROIT BY DAYBREAK. COOLING IN THE LOWER LEVELS
WITHIN THE MOIST AIRMASS SHOULD SUSTAIN A HEALTHY STRATUS DECK ALONG
AND NORTH OF THE FRONT...WITH CEILINGS EXPECTED TO DROP INTO THE
MVFR CATEGORY OVERNIGHT. SOME AREAS OF IFR CERTAINLY LOOK
PLAUSIBLE...ESPECIALLY TOWARD DAYBREAK.

FOR DTW...RECENT RADAR TRENDS SUPPORT A CONTINUATION OF THE MENTION
OF THUNDERSTORMS THROUGH THE EVENING BEFORE INSTABILITY WANES. THE
COLD FRONT IS ACTUALLY FORECAST TO STALL JUST SHORT OF THE AIRPORT
TOWARD DAYBREAK SAT...THEN LIFT SLIGHTLY NORTH DURING THE AFTERNOON.
AMPLE LOW LEVEL MOISTURE SHOULD HOWEVER SUPPORT SOME FOG AND/OR LOW
STRATUS...ESPECIALLY SAT MORNING.

&&

.PREV DISCUSSION...ISSUED 402 PM EDT FRI MAY 13 2011

SHORT TERM...THIS EVENING AND TONIGHT
WESTERLY FLOW HAS SIGNIFICANTLY WEAKENED THE CAP ACROSS THE AREA
THIS AFTERNOON WITH TWO MAIN FOCII OF CONCERN FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON INTO THE EVENING HOURS. THE FIRST IS A
BOUNDARY THAT IS SLOWLY SAGGING SOUTH TOWARD BAY AND SAGINAW
COUNTIES. THE ASSOCIATED LOW LEVEL CONVERGENCE HAS BECOME EVIDENT ON
VISIBLE IMAGERY OVER THE LAST COUPLE OF HOURS AND SLOW MOVING
CONVECTION HAS ALREADY POPPED UP ALONG IT. THE SECOND FOCUS IS A
SURGE OF HIGHER THETA-E AIR BEING ADVECTED NORTHWARD AHEAD OF THE
APPROACHING UPPER LOW OVER THE MIDWEST. AS NOTED ON AREA BUFKIT
SOUNDINGS...THIS SURGE WILL FURTHER ERODE ANY REMAINING CAPPING
AND...WHEN COMBINED WITH A DIURNAL MIXING LAYER UP TO ABOUT
900MB...SHOULD ALLOW FOR INCREASING CONVECTIVE TRENDS ACROSS THE CWA
THIS AFTERNOON AND INTO THIS EVENING. ASSOCIATED WITH THE
AFOREMENTIONED SURGE A CONVECTIVE LINE THAT WILL GRADUALLY LIFT
NORTHWARD INTO CWA AS WE HEAD INTO THE EVENING HOURS WARRANTING
LIKELY POPS FOR THE SOUTHERN TIER OF COUNTIES. LIKE YESTERDAY...LACK
OF WIND SHEAR AND SKINNY CAPE PROFILE WILL INHIBIT SEVERE
DEVELOPMENT. A BRIEF BREAK CAN BE EXPECTED AS CONVECTIVE ACTIVITY
MOVES OUT OF THE AREA BY AROUND MIDNIGHT. TOWARD MORNING...GRADUALLY
INCREASING UPPER LEVEL SUPPORT AS THE RIDGE AXIS SLIDES EASTWARD AND
WEAK STATIC STABILITY IN THE LOW TO MID LEVELS MAY BE SUFFICIENT TO
SUPPORT ADDITIONAL PRECIP DEVELOPMENT. ELEVATED INSTABILITY
ASSOCIATED WITH MOIST SOUTHERLY FLOW ALOFT WOULD SUPPORT EMBEDDED
ELEVATED CONVECTION. CONFIDENCE IN THE LATTER HALF OF THE SHORT
TERM...PARTICULARLY WITH RESPECT TO THE DEGREE OF PRECIP
COVERAGE...IS RELATIVELY LOW AT THIS TIME SO MAINTAINED HIGH CHC
POPS FOR NOW.

LONG TERM...SATURDAY THROUGH THURSDAY

TWO SIGNIFICANT SWATHS/ZONES OF 850-500MB DEFORMATION WILL BE IN
PLACE TO START THE PERIOD ON SATURDAY. THE FIRST WILL BE SETTLING
SOUTHWARD INTO LAKE SUPERIOR AND GEORGIAN BAY. THE SECOND WILL
ALREADY BE IN PLACE OVER THE CWA...A FEATURE THAT IS ATTENDANT TO AN
OLD MIDLEVEL THERMAL LOW ANCHORED NEAR THE SOUTHERN RIM OF LAKE
MICHIGAN.

DEFORMATION FORCING IN PLACE OVER SOUTHERN LOWER IN COMBINATION WITH
INCREASING COLUMN SATURATION NECESSITATES LIKELY TO CATEGORICAL POPS
SATURDAY FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WILL BE MARKEDLY
LESS...ON THE ORDER OF A FEW HUNDRED J/KG AND IS NOT EXPECTED TO BE
AN ISSUE. THE STALLING OF THE FORCING OVER THE AREA
THOUGH....SUGGESTS THAT HEAVY RAINFALL WILL BE POSSIBLE.
UNFORTUNATELY...IT REMAINS DIFFICULT IN ANY SPECIFIC TIMING OF
PRECIPITATION. GIVEN MODEL SOUNDINGS...THE BETTER POTENTIAL FOR
RAINFALL WILL BE FROM LATE MORNING THROUGH THE AFTERNOON. COOLER AIR
WILL SLOWLY FILTER INTO THE STATE THROUGH THE DAY. HIGH TEMPERATURES
ARE EXPECTED TO RANGE FROM THE UPPER 50S NORTHERN THUMB TO UPPER
60S/NEAR 70 FAR SOUTHEAST.

THE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO RIVER VALLEY WILL
UNDERGO A GOOD AMOUNT OF DEEPENING SATURDAY NIGHT DUE TO PV MERGING.
PHASING OF THE TWO AFOREMENTIONED DEFORMATION ZONES IS EXPECTED TO
TAKE PLACE OVER THE CWA...ORIENTATED LARGELY IN A EAST TO WEST
FASHION. UNCERTAINTY STILL EXISTS AS TO WHERE EXACTLY THE AXIS OF
THIS FORCING WILL RESIDE SATURDAY NIGHT AND INTO SUNDAY. LATEST
SOLUTIONS SUGGEST THAT BULK OF FORCING WILL BE IN PLACE NORTH OF THE
CWA FOR LATE AFTERNOON/EARLY EVENING....NEAR/AROUND SAGINAW BY
SATURDAY NIGHT...AND INTO THE HEART OF THE CWA FOR SUNDAY.
INSTABILITY AT THAT POINT WILL BE RELEGATED TO MOIST ADIABATIC AND
WILL NOT REFRAIN FROM ANY THUNDER MENTION. WITH THE POTENTIAL FOR A
LONG DURATION AND PWATS IN EXCESS OF 1.1 INCHES....HEAVY RAINFALL
AND POTENTIAL FLOODING ISSUES WILL BE OF SOME CONCERN. IN
GENERAL...THE GRIDS WILL INCLUDE AS MUCH A 1 TO 1.2 INCHES OF
RAINFALL FROM SATURDAY THROUGH SUNDAY NIGHT. COLD...RAW...AND DAMP
CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTHEASTERN MICHIGAN ON
SUNDAY WITH TEMPERATURES MIRED IN THE 50S AND NORTHEAST WINDS EASILY
IN EXCESS OF 20 MPH.

GEOPOTENTIAL HEIGHT INCREASES AND FORECASTED STRONG SURFACE HIGH
PRESSURE UPSTREAM...GIVES HOPES THAT PRECIPITATION CHANCES WILL CEASE
EARLY NEXT WEEK. THE PROBLEM IS THE MODELS KEEP THE BAROTROPIC
CLOSED LOW IN PLACE OVER THE OHIO RIVER VALLEY WITH THE DEEP
MOISTURE AXIS OVER LOWER MICHIGAN. WILL AGAIN BE OPTIMISTIC AND GO
DRY. 850MB TEMPERATURES OF AROUND 0C...SUGGESTS TEMPERATURES WILL
REMAIN VERY COOL ON MONDAY...HIGHS SQUEAKING OUT LOWER TO MIDDLE
50S. STRONG MAY INSOLATION...GIVES A GOOD MODERATING HEDGE OF THE
FORECAST FOR TUESDAY...HIGHS REACHING 60.

A CYCLING OF THE LARGE CLOSED LOW WILL THROW A GOOD SURGE OF
NORTHWESTWARD BACK INTO SOUTHEASTERN MICHIGAN FOR TUESDAY.
UNFORTUNATELY THIS MOISTURE WILL THEN BE SLOW TO MOVE OUT...BRINGING
THE POTENTIAL FOR RAIN THROUGH THE END OF THE PERIOD.  TEMPERATURES
BOTH WEDNESDAY AND THURSDAY WHILE WARMER ARE STILL EXPECTED TO BE
SLIGHTLY BELOW NORMAL...IN THE 60S.

MARINE...THE SURFACE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN AS A
LOW PASSES TO THE SOUTH DURING THE DAY ON SATURDAY. THE RESULT WILL
BE INCREASING NORTHERLY FLOW WITH GUSTS MEETING OR EXCEEDING SCA
CRITERIA BY SATURDAY AFTERNOON AND PERSISTING THROUGH SUNDAY NIGHT
OR EARLY MONDAY. IN ADDITION...GALES ARE POSSIBLE LATE SATURDAY
NIGHT. HOWEVER...WITH RELATIVELY LOW CONFIDENCE REGARDING THE
SPATIAL COVERAGE OF THE HIGHER WINDS...DID NOT ISSUE ANY ADVISORIES
AT THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
SHORT TERM...JVC
LONG TERM....CB
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 13, 4:00 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EDT FRI MAY 13 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
400 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS WEAK LOW
PRESSURE MOVES THROUGH. THESES THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE...BUT WILL PRODUCE LOCALLY HEAVY RAIN AS THEY SLOWLY
TRACK NORTHEAST AT 10 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ON SATURDAY AS LOW
PRESSURE TRACKS THROUGH THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-140800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS WEAK LOW
PRESSURE MOVES THROUGH. THESES THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE...AS THEY SLOWLY TRACK NORTHEAST AT 5 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ON SATURDAY AS LOW
PRESSURE TRACKS THROUGH THE OHIO VALLEY.

INCREASING NORTHEAST WINDS OVER THE WEEKEND WILL LIKELY LEAD TO
SMALL CRAFT ADVISORIES OVER SOUTHERN LAKE HURON...WITH EVEN GALE
FORCE WINDS POSSIBLE OVER SAGINAW BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 13, 5:16 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 PM EDT FRI MAY 13 2011

MIZ047-132215-
MIDLAND-
516 PM EDT FRI MAY 13 2011

...SPECIAL WEATHER STATEMENT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANFORD...MOVING SOUTH AT 8 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GORDONVILLE BY 530 PM EDT...
  PORTER TOWNSHIP BY 550 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, May 13, 5:30 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
530 PM EDT FRI MAY 13 2011

MIZ047-132230-
MIDLAND-
530 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MIDLAND COUNTY...MOVING SOUTH AT 10
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PORTER TOWNSHIP BY 540 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Local storm report, May 13, 6:13 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             PORTER TOWNSHIP         43.51N 84.43W
05/13/2011  E1.00 INCH       MIDLAND            MI   TRAINED SPOTTER

            WIDESPREAD DIME SIZED HAIL WITH SEVERAL 1 TO 1 1/2 INCH
            HAIL STONES.

&&

MOSTEIKO
Special weather statement, May 13, 6:48 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
648 PM EDT FRI MAY 13 2011

MIZ075-082-083-140015-
LENAWEE-MONROE-WASHTENAW-
648 PM EDT FRI MAY 13 2011

...SPECIAL WEATHER STATEMENT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLE CREEK TO
TOLEDO...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ADRIAN BY 705 PM EDT...
  OTTAWA LAKE AND CEMENT CITY BY 715 PM EDT...
  ONSTED BY 720 PM EDT...
  LAMBERTVILLE BY 730 PM EDT...
  TEMPERANCE AND DEERFIELD BY 745 PM EDT...
  TECUMSEH BY 755 PM EDT...
  PETERSBURG BY 800 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Special weather statement, May 13, 7:47 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT FRI MAY 13 2011

MIZ060-061-140045-
GENESEE-SHIAWASSEE-
747 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF DURAND...MOVING WEST AT 10 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LENNON BY 805 PM EDT...
  GAINES BY 810 PM EDT...
  BYRON BY 820 PM EDT...
  DURAND BY 825 PM EDT...
  BANCROFT BY 845 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Local storm report, May 13, 9:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
903 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             2 N BYRON               42.85N 83.95W
05/13/2011  E0.88 INCH       SHIAWASSEE         MI   TRAINED SPOTTER

            HAIL LASTED 10 TO 15 MINUTES

0855 PM     HAIL             4 E DURAND              42.91N 83.91W
05/13/2011  M0.75 INCH       GENESEE            MI   TRAINED SPOTTER

            HAIL AND FLASH FLOODING REPORTED

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:37 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee52 min
May 13, 9:18 PM EDTAreal Flood AdvisoryDTXLivingston94 min
May 13, 10:46 PM EDTAreal Flood AdvisoryDTXGenesee, Shiawassee5 hr
May 13, 11:08 PM EDTAreal Flood AdvisoryDTXOakland5 hr
May 14, 4:12 AM EDTGale WatchDTX5 hr
May 14, 4:12 AM EDTSmall Craft AdvisoryDTX3 days
May 14, 5:46 AM EDTRiver Flood WarningDTXSaginaw, Shiawassee53 hr
May 14, 8:50 AM EDTGale WarningDTX31 hr
May 14, 9:10 AM EDTRiver Flood WarningDTXSaginaw65 hr
May 14, 11:06 AM EDTAreal Flood AdvisoryDTXGenesee, Lapeer, Sanilac6 hr
May 14, 11:09 AM EDTAreal Flood AdvisoryDTXGenesee, Lapeer, Sanilac6 hr

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.